Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 241, NWS Topeka, KS

August 19, 2011Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 19, 2011, 11:26 PM CDT for Jefferson County, Kansas. It was in force for 49 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 11:26 PM CDT (04:26 UTC)
Expired
Aug 20, 2011, 12:15 AM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Jefferson County, KS

The radar

The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 11:40 PM CDTTSTM WND GST 60Nortonville, KS
Aug 19, 11:46 PM CDTTSTM WND GST 60Nortonville, KS
Aug 19, 11:57 PM CDTHAIL 1.757 E Nortonville, KSDELAYED REPORT OF 3 WINDOWS BROKEN ON THE WEST SIDE OF A HOME DUE TO WIND DRIVEN HAIL. DAMAGE ALSO TO THE VINYL SIDING AND 1-2 INCH TREE LIMBS DOWN.
Aug 19, 11:58 PM CDTHAIL 1.755 E Nortonville, KSDELAYED REPORT OF GOLF BAIL ALONG WITH 1-2 INCH LIMBS DOWN.
Aug 20, 12:02 AM CDTTSTM WND DMG2 Se Nortonville, KSTELEPHONE POLL BLOWN DOWN ALONG WITH 2-3 INCH DIAMETER LIMBS.
Aug 20, 12:02 AM CDTHAIL 1.255 Ese Nortonville, KSDELAYED REPORT OF HALF DOLLAR SIZED HAIL, A SMALL TREE BLOWN DOWN, AND DAMAGE TO BEAN CROPS.
Aug 20, 12:07 AM CDTHAIL 1.253 E Winchester, KS
Aug 20, 12:13 AM CDTHAIL 15 Nne Mclouth, KS
Aug 20, 12:20 AM CDTTSTM WND GST 956 Ese Nortonville, KSRESIDENT ESTIMATED WINDS POTENTIALLY AS GREAT AS 100 MPH. OTHER ESTIMATED REPORTS UPSTREAM OF 90+ MPH SUPPORTS SPEED. ONE TREE 3 FEET IN DIAMETER UPROOTED...ANOTHER TREE 1 FOOT IN DIAMETER UPROOTED ON PROPERTY.
Aug 20, 12:20 AM CDTHAIL 36 E Nortonville, KS3 INCH DIAMETER HAIL MEASURED...HAIL CRACKED TWO WINDOWS IN THE HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS53 KTOP 200426
SVRTOP
KSC087-200515-
/O.NEW.KTOP.SV.W.0241.110820T0426Z-110820T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1126 PM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1215 AM CDT

* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTHWEST OF NORTONVILLE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTONVILLE...
  WINCHESTER...
  MCLOUTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3915 9517 3915 9518 3940 9551 3942 9549
      3942 9518 3942 9517
TIME...MOT...LOC 0427Z 312DEG 26KT 3948 9541
WIND...HAIL 60MPH 1.25IN

$$
3 follow-up statements
341 
WWUS53 KTOP 200445
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT FRI AUG 19 2011

KSC087-200515-
/O.CON.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/
JEFFERSON-
1145 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 1140 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING DAMAGING WINDS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
NORTONVILLE...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF A 
HALF DOLLAR IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER AND MCLOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3915 9517 3915 9518 3940 9551 3942 9549
      3942 9518 3942 9517
TIME...MOT...LOC 0444Z 312DEG 26KT 3940 9529
WIND...HAIL 60MPH 1.25IN

$$
306 
WWUS53 KTOP 200500
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1200 AM CDT SAT AUG 20 2011

KSC087-200515-
/O.CON.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/
JEFFERSON-
1200 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTH OF WINCHESTER...OR 6 MILES SOUTHEAST OF
NORTONVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN JEFFERSON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3942 9517 3917 9517 3940 9537 3942 9536
TIME...MOT...LOC 0500Z 299DEG 20KT 3937 9522
WIND...HAIL 60MPH 1.25IN

$$
292 
WWUS53 KTOP 200513
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1213 AM CDT SAT AUG 20 2011

KSC087-200523-
/O.EXP.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/
JEFFERSON-
1213 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 1215 AM CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING WILL EXPIRE AT 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3942 9517 3917 9517 3940 9537 3942 9536
TIME...MOT...LOC 0513Z 299DEG 20KT 3933 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:45 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 19, 9:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI AUG 19 2011

.UPDATE...

...UPDATED FOR CURRENT TRENDS AND INCREASING FLASH FLOOD
POTENTIAL...

LATEST OBSERVATIONS CONTINUE TO SUPPORT A HEAVY RAIN THREAT ACROSS
THE AREA TONIGHT. OBSERVATIONS AND NEW SHORT TERM MODEL GUIDANCE
AS WELL AS THE 00 UTC NAM ALSO SUPPORT THIS HEAVY RAIN POTENTIAL.
THE THREAT APPEARS TO BE AMPLIFIED ACROSS NORTHEAST KANSAS...
COINCIDENTALLY IN MUCH OF THE SAME AREA THAT RECEIVED 1 TO 2
INCHES OF HEAVY RAIN LAST NIGHT. AN INITIAL LINE OF CONVECTION
ACROSS SOUTHEAST NEBRASKA WILL BUILD SOUTH WITH SOME MINOR
BACKBUILDING POSSIBLE ACROSS EXTREME NORTHERN KANSAS THROUGH 05Z.
WILL THEN EXPECT CONVERGENCE IN THE LOWER LEVELS TO BE MAXIMIZED
BETWEEN 04Z AND 12Z NEAR AND JUST NORTH OF INTERSTATE 70 WHILE THE
SHORT WAVE TROUGH ALOFT SLOWLY MAKES ITS WAY TO THE EAST. MOISTURE
CONTENT WILL INCREASE INTO NORTHEAST KANSAS PRIOR TO THAT TIME.
ALL IN ALL...PEAK RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE
EXPECTED WITH THE HEAVIEST STORMS...WITH THE BEST CHANCE FOR MORE
PROLONGED TSTORM ACTIVITY TO AFFECT SATURATED GROUNDS WITHIN THE
FLASH FLOOD WATCH AREA.

BARJENBRUCH

&&

.DISCUSSION...

TONIGHT-SATURDAY: ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY
MID EVENING INTO THE OVERNIGHT HOURS ACROSS THE CWA. AS OF EARLY
THIS AFTERNOON...FINE LINE RADAR AND SURFACE MESONET OBSERVATIONS
SHOWED A NW-SE ORIENTED FRONTAL BOUNDARY LOCATED OVER THE FAR
SOUTHWESTERN CWA DELINEATING COOLER/MOIST CONDITIONS TO THE NORTH
AND VERY HOT SFC TEMPERATURES TO THE SOUTH. AN UPPER DISTURBANCE
WAS APPROACHING THE HIGH PLAINS...WITH CONVECTION NOW DEVELOPING
OVER PARTS OF SW KANSAS AND SE COLORADO. THIS SFC BOUNDARY WILL
DRIFT SOUTHWARD THROUGH TONIGHT AS THE UPPER WAVE MOVES ACROSS THE
CENTRAL PLAINS. THE ONGOING CONVECTION IS PARTIALLY IN RESPONSE TO
THE UPPER WAVE...AND ANTICIPATE THIS REGION OF ACTIVITY TO EXPAND
IN COVERAGE AS IT MOVES NORTHEASTWARD ACROSS CENTRAL/NORTHERN
KANSAS...MAINLY NORTH OF THE SFC BOUNDARY. SOME OF THIS ACTIVITY
DURING THE EVENING MAY BECOME ROBUST...WITH THE STRONGEST ACTIVITY
INITIALLY RESIDING OVER THE NORTHWEST HALF OF THE CWA. FURTHER
CONCENTRATION OF CONVECTION OVER SE NEBRASKA INTO FAR NORTHERN
KANSAS MAY EVOLVE INTO A COMPLEX...WITH OUTFLOW PROPAGATING THE
SYSTEM MORE TO THE EAST OR SOUTHEAST BACK INTO PORTIONS OF THE
CWA. THEREFORE...THE HIGHEST PROBABILITY OF CONVECTION FROM 00Z-
12Z WILL BE LOCATED ALONG AND NORTH OF INTERSTATE 70. OVERALL
SHEAR/INSTABILITY LOWER THAN LAST NIGHTS EVENT...WITH THE MOST
PROBABLE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER PRIOR TO
08Z...GENERALLY NORTHWEST OF LINE FROM HOLTON TO ABILENE. THE MAIN
SEVERE WEATHER THREAT WILL BE STRONG WINDS UP TO 60 MPH.
ADDITIONALLY...LOCALIZED FLOODING MAY OCCUR IN THE MOST ROBUST
ACTIVITY OVER PREVIOUSLY WET GROUNDS. CHANCES FOR ELEVATED
THUNDERSTORMS/SHOWERS WILL CONTINUE THROUGH AT LEAST THE FIRST
HALF OF SATURDAY BEFORE THE UPPER WAVE DEPARTS AND HIGH PRESSURE
BEGINS TO BUILD IN FROM THE NORTH. LOWS TONIGHT WILL FALL INTO THE
UPPER 60S TO LOWER 70S...WITH HIGHS ON SATURDAY ONLY REMAINING IN
THE 80S WITH AMPLE CLOUD COVER AND PRECIPITATION EXPECTED. BLAIR

PRECIP CHANCES DECREASE INTO THE EVENING HOURS SATURDAY NIGHT AS
THE HIGH PUSHES IN AND THE FRONT MOVES TO THE SOUTH. OVERNIGHT
LOWS IN THE 60S SHOULD BECOME HIGHS IN THE 80S SUNDAY WITH
SOUTHEAST WINDS.

SLIGHT CHANCES FOR PRECIP ON MONDAY AS LOW LEVEL JET RETURNS OVER
THE FRONT AND ACROSS EASTERN KANSAS. CLIPPER SHORTWAVE TROF MOVING
OUT OF THE UPPER MIDWEST MAY TRACK TO THE EAST OF THE STATE BUT
WORTH LEAVING SLIGHT CHANCES AGAIN FOR TUESDAY. STRONGER FRONT
MOVES IN BEHIND TROF PASSAGE ON WEDNESDAY AND WAS ABLE TO DIMINISH
POP CHANCES WEDNESDAY DURING THE DAY THROUGH FRIDAY. STRONG RIDGE
BUILDS ALOFT OVER COOLER SURFACE HIGH THAT SHIFTS INTO THE EAST
COAST. HIGHS END OF THE WEEK MAY BE ABLE TO COOL INTO THE MID 80S.
67

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS BEFORE
THUNDERSTORMS MOVE INTO THE TERMINALS DURING THE OVERNIGHT HOURS.
MVFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER STORMS OVERNIGHT. BEST
CHANCES FOR MVFR CONDITIONS APPEAR TO BE IN THE 06-10Z TIME FRAME.
CONDITIONS SHOULD IMPROVE TOWARDS DAYLIGHT BUT SHOWERS ARE
EXPECTED TO LINGER INTO THE DAY TOMORROW.

ANDERSON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ011-012-023-
024-026-039-040.

&&
Hazardous weather outlook, Aug 19, 4:53 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI AUG 19 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-202200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
453 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS MUCH OF
THE AREA THIS EVENING AND OVERNIGHT. HEAVY RAINFALL OF AN INCH OR
GREATER IS POSSIBLE...WHICH WILL INCREASE FLOODING POTENTIAL...
PARTICULARLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL ON
THURSDAY NIGHT. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL
HAIL AND GUSTY WINDS...WITH A LOW END THREAT OF SEVERE WEATHER
NORTHWEST OF A HOLTON TO ABILENE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS CHANCES WILL LINGER ACROSS THE ENTIRE AREA INTO
SATURDAY AFTERNOON. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 8:57 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT FRI AUG 19 2011

KSZ020-034-200245-
CLOUD-OTTAWA-
857 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND SOUTHERN CLOUD
COUNTIES...

THROUGH 945 PM CDT...THUNDERSTORMS WILL MOVE EAST NORTHEAST AT
35 MPH ACROSS PORTIONS OF OTTAWA AND SOUTHERN CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING WINDS UP TO 45 MPH. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE TESCOTT...ADA...CULVER...GLASCO...MINNEAPOLIS...
DELPHOS...BENNINGTON...WELLS...NILES...MILTONVALE AND AURORA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3946 9794 3958 9738 3896 9737 3896 9794
TIME...MOT...LOC 0156Z 250DEG 31KT 3926 9808
Special weather statement, Aug 19, 9:55 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CDT FRI AUG 19 2011

KSZ011-012-200345-
BROWN-NEMAHA-
955 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND
NORTHWESTERN BROWN COUNTIES...

THROUGH 1045 PM CDT...THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH
ACROSS PORTIONS OF NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 45 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
ONEIDA...SABETHA...MORRILL...FAIRVIEW...RESERVE...HAMLIN...
HIAWATHA...POWHATTAN AND KICKAPOO RESERVATION.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3991 9533 3990 9534 3967 9568 3995 9608
      4001 9595 4000 9556
TIME...MOT...LOC 0255Z 310DEG 28KT 4002 9586
Special weather statement, Aug 19, 10:35 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT FRI AUG 19 2011

KSZ012-200415-
BROWN-
1035 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY...

THROUGH 1115 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH
ACROSS PORTIONS OF BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
WINDS UP TO 40 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE KICKAPOO RESERVATION...ROBINSON...WILLIS...HORTON
AND EVEREST.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3992 9559 3978 9533 3965 9534 3965 9569
      3969 9579 3976 9578
TIME...MOT...LOC 0335Z 313DEG 29KT 3979 9566
Local storm report, Aug 19, 11:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1107 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             WSW WHITING             39.59N 95.61W
08/19/2011  E1.00 INCH       JACKSON            KS   TRAINED SPOTTER

            WINDS OF 52 MPH DRIVING HAIL.

&&

JW
Local storm report, Aug 19, 11:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1111 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             1 WNW HORTON            39.66N 95.54W
08/19/2011  E1.25 INCH       BROWN              KS   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Aug 19, 11:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND GST     WSW WHITING             39.59N 95.61W
08/19/2011  M56 MPH          JACKSON            KS   TRAINED SPOTTER

            ACCOMPANIED BY DIME TO QUARTER SIZE HAIL.

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:57 PM CDTSpecial Weather StatementTOPCloud, Ottawa48 min
Aug 19, 9:25 PM CDTFlash Flood WatchTOPBrown, Douglas, Jackson, Jefferson, Nemaha, Pottawatomie and 1 more7 hr
Aug 19, 9:55 PM CDTSpecial Weather StatementTOPBrown50 min
Aug 19, 10:35 PM CDTSpecial Weather StatementTOPBrown40 min
Aug 19, 10:59 PM CDTSevere Thunderstorm WarningTOPJackson16 min
Aug 20, 12:15 AM CDTSpecial Weather StatementTOPJackson30 min
Aug 20, 12:44 AM CDTSpecial Weather StatementTOPJackson, Jefferson31 min
Aug 20, 1:12 AM CDTSpecial Weather StatementTOPJefferson33 min
Aug 20, 1:22 AM CDTAreal Flood AdvisoryTOPBrown, Douglas, Jackson, Jefferson, Nemaha, Shawnee113 min
Aug 20, 1:45 AM CDTSpecial Weather StatementTOPDouglas30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.